Menu

Medications That Interact with Tramadol

 

There are potential risks when taking Tramadol with other medications. That is why a patient must be aware of the effects that this medicine can cause when it is combined with other drugs. However, it is mandatory to consult with your doctor before purchasing Tramadol online from the UK.

Although this medication is very helpful – when people experience a variety of pain on their body, it is critical that any users talk to a professional – GP before they start taking the drug under their own will. Because Tramadol has side effects and interacts with other drugs, patients must avoid self-medication at all costs.

Tramadol and MAOIs.

When taking these medications together, they may interact and can increase the level of serotonin in your body.

  • Changes May Occur.

When serotonin reaches high levels, this could lead to changes in:

  • Body temperature
  • Changes in behavior
  • Blood pressure

If these changes appear, then you will have a medical condition called Serotonin Syndrome, which can become life-threating or severe. Furthermore, if you have had a head injury, seizures or any other neurologic issues in the past, the risk becomes higher when these two medications are combined.

  • What to do about the interaction.

Above all, you need to let your doctor know that you are taking MAOIs first, and then your GP will decide if you can take both medications at the same time. Otherwise, you may experience other side effects including but not limited to:

 

 

If any of these side effects appear, you must go to the emergency room, inform your doctor or visit the nearest hospital. Also, it is not advisable to change the dose of the medication, to stop or even start it without consulting with your doctor first.

 

Tramadol, Propoxyphene, Selegiline, and Rasagiline.

All of these medications combined can lead to severe reactions as they also increase the level of serotonin in your body. If you experience any of the symptoms or side effects listed above (listed under MAOIs), you need to speak to your doctor or pharmacist or visit the nearest emergency room.

 

Dapoxetine/Serotoninergic Agents and Tramadol.

A combination of these drugs has the same side effects and symptoms as the ones listed above. They increase the level of serotonin in your body and can cause severe reactions.

 

Tramadol, Tricyclic Compounds, Tapentadol, and Carbamazepine.

The combination of these medications can cause severe and harmful effects. Such combinations can cause you or increase the risk of having seizures, and or increase the level of serotonin in the brain; thus, leading to more unpleasant effects that you may experience.

Furthermore, Carbamazepine can change the process of how quickly Tramadol is processed in the liver – by reducing the time for the pill to work. In other words, Tramadol may not be as effective in controlling the pain. In addition, when taking Tramadol and Tapentadol along with a Tricyclic Compound, the risk of having suicidal thoughts becomes even higher.

If you experience any of the following symptoms, go to the nearest hospital or emergency room:

 

If Tramadol is not working properly because other medications are taken as well, then you need to make an appointment and talk to your doctor. He or she may have to monitor your condition while you are taking other medications.

 

Tramadol and 5HT -1D Agonists (Triptans).

The combination of those two drugs can lead to Serotonin Syndrome, which could lead to serious and unpleasant side effects that can also be life-threatening if not approved by a medical professional. If your doctor has approved, those two medications, to be taken together, he or she may keep you under supervision in order to reduce serious and potential side effects.

 

Tramadol, Nalbuphine (Chronic Opioids).

Nalbuphine can prevent Tramadol from working properly (including other medications for pain). Besides reducing the effect of the painkiller, Nalbuphine (when taken for a short period of time) can reduce some of the side effects that you may experience, which include shallow breathing and itching. However, this medicine can make you experience some withdrawal symptoms, which include but are not limited to:

  • Pain may become worse
  • Runny nose
  • Stomach cramps
  • Irritability
  • Watering eyes
  • Widened pupils
  • Sweating
  • Muscle aches such as cramps and twitching
  • Vomiting
  • Fever
  • Rapid breathing
  • Sneezing
  • Hot or cold flashes

If you are experiencing severe pain and your doctor has recommended Tramadol, you must tell your GP if you are currently taking Nalbuphine or any other opioids because you can experience severe side effects.

 

Tramadol and Linezolid.

The combination of these two medications can be life-threatening. When taken together, they can lead to increased level of serotonin and cause serious and unpleasant side effects such as changes in the temperature of the body, blood pressure, etc. Such combinations are usually not recommended and avoided. However, your doctor may allow both of the medications to be taken together but under his or her supervision.

 

Tramadol and Butorphanol (Chronic Opioids).

One of the problems that occur when taking Butorphanol is that this drug prevents Tramadol (or other medications for pain) to work properly in reducing the level of pain a person is feeling. Butorphanol can cause the same side effects as Nalbuphine.

 

Tramadol and Sodium Oxybate (Codeine).

When such combinations are present, harmful effects are almost certain to be existing as well. Both the Sodium Oxybate and other sedating medications, such as Tramadol, affect the central nervous system, and a patient may experience:

If any of those symptoms occur, you need to get in touch with your doctor right away. And your GP may reduce the dose of either medication or have you stop one of them completely. When certain medications have to be stopped, doctors may decide to prescribe another medication or reduce the dose as some drugs require a slow process before they are completely stopped.

 

Tramadol and Opioids (Extended Release) Muscle Relaxants.

Opioids and Tramadol depress the central nervous system. When these medications are combined, the results can be difficult or reduced breathing, extreme sleepiness, coma or even death. So before taking both medications at the same time or self-medicate, you must consult with your doctor as consequences could be fatal.

If you feel any of the following side effects, contact your doctor immediately or have somebody take you to the nearest emergency room:

  • Unresponsiveness
  • Unusual dizziness
  • Lightheadedness
  • Difficulty breathing

Any of the symptoms above can worsen your condition. That is why you must be aware of the potential danger of mixing Tramadol with other drugs and must inform your doctor of all medications you are taking, including herbal medicines.

 

Tramadol and Opioids (Extended Release) Antipsychotics.

Both of the medications affect the central nervous system, and when combined together, they can cause breathing problems, extreme sleepiness, coma or death. Because of the seriousness of these medications, precautions must be taken. It is critical that a user informs his or her doctor about all medications that are currently taken or have been taken as serious problems can occur. A patient should never self-medicate because chances of other health problems and serious side effects could happen.

 

 

 

 

Share this Post!
About the Author : admin

0 Comment